MAUDE Adverse Event Report: COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G32224
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported via a medwatch report, during a procedure involving an abdominal aortogram, balloon angioplasty, and placement of a stent within the left superficial femoral and popliteal arteries, a flexor balkin guiding sheath separated at the hub upon removal of the device at the end of the procedure.All portions of the device were removed from the patient, using fluoroscopy.Additional event details have been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Additional information: d9.H3: complaint device was not returned to manufacturer for physical investigation.Event summary: as reported via a medwatch report, during a procedure involving an abdominal aortogram, balloon angioplasty, and placement of a stent within the left superficial femoral and popliteal arteries, a flexor balkin guiding sheath separated at the hub upon removal of the device at the end of the procedure.All portions of the device were removed from the patient, using fluoroscopy.Multiple attempts for additional information to the customer have been made with no response.At this time, the complaint will be completed on the given information.If additional information is received, the file will be updated at that time.Investigation - evaluation.A document-based investigation was performed including a review of complaint history, device history record, manufacturing instructions, quality control data, and the instructions for use (ifu).The complaint device was not returned; therefore, no physical examinations could be performed.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A database search for complaints on the reported lot found one additional complaint, but it is not relevant to this failure mode.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: "warnings¿: if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.Reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿precautions¿: in order to ensure device compatibility, choose a sheath size large enough to accommodate the maximum outer diameter of any devices that will be placed through the sheath.All interventional or diagnostic instruments used with this product should move freely through the valve and sheath to avoid damage.¿instructions for use sheath introduction¿: 1.Ensure that the inner diameter (id) of the sheath is appropriate for the maximum diameter of the instruments to be introduced.2.Using the side-arm of the valve, flush the sheath by filling the sheath assembly completely with heparinized saline.3.Flush the dilator with heparinized saline.¿how supplied¿: upon removal from package, inspect the product to ensure no damage has occurred." cook has concluded a component failure contributed to this failure mode.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.The qe review date was unintentionally omitted from the previous report that included the complaint investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
FLEXOR BALKIN GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11962236
Report Number1820334-2021-01481
Device Sequence Number19183101
Product Code DYB
UDI-Device Identifier00827002322240
UDI-Public(01)00827002322240(17)240310(10)13814217
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2024
Device Model NumberG32224
Device Catalogue NumberKCFW-6.0-38-40-RB-BLKN-HC
Device Lot Number13814217
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/01/2021
Supplement Date Received by Manufacturer09/13/2021
09/13/2021
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date09/20/2021
09/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;